MAUDE Adverse Event Report: COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA

COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Model Number AB35W06020135
Medical Device Problem Codes Burst Container or Vessel (1074); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/01/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Physician was attempting to use the evercross pta balloon during procedure to treat the biliary artery.The device was prepped per the ifu with no issues.It was reported that there was a balloon burst/leak during balloon inflation at 14 atms after 1 inflation.There was also a balloon fracture/break off reported.The device did pass through a previously deployed stent.No resistance was encountered when advancing the device.The procedure was completed by removing the balloon and snaring the fractured part of the balloon.Patient outcome unknown.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: it appears the tip of the balloon was removed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: the device returned coiled inside two biohazard bags.Product pouch also returned.Lot number on pouch label: b254478.The device was decontaminated with cidex opa solution soak and tergazyme soak.The device was returned with approximately 10mm of the proximal end of the balloon and the proximal markerband present.The proximal marker band is present.10mm of section of the balloon, the distal markerband, the distal section of inner the tip missing and not returned.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
EVERCROSS 035
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
toni o'doherty
parkmore business park west
galway 
EI  
091708734
MDR Report Key12770396
Report Number2183870-2021-00407
Device Sequence Number4326576
Product Code LIT
UDI-Device Identifier00763000184322
UDI-Public00763000184322
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K082579
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/23/2024
Device Model NumberAB35W06020135
Device Catalogue NumberAB35W06020135
Device Lot NumberB254478
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2021
Supplement Date Received by Manufacturer11/29/2021
01/24/2022
Initial Report FDA Received Date11/08/2021
Supplement Report FDA Received Date12/02/2021
01/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown